MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO TISSLIB ATRAUMATIC DN *EA; ORTHOPAEDIC KNIFE

DEPUY MITEK LLC US ARTHRO TISSLIB ATRAUMATIC DN *EA; ORTHOPAEDIC KNIFE
Catalog Number 214622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and evaluated.Visual observation confirms the device is broken into two pieces, separated at the shaft-handle interface.The device appears extremely worn; the color of the handle is faded and the laser etch on the shaft is considerably faded, indicating the device is old and heavily used.This failure is typical of excessive abuse of the device and therefore can be attributed to field wear.A review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.Further, a review into the mitek complaints system revealed no other complaints from this lot of devices that were released for distribution in 2007.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from (b)(4) as required under mitek¿s corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported that the customer¿s tissue liberator atraumatic-down broke in half during the procedure; it was noted the device was not in the patient at the time.The surgeon completed the procedure with another like device, with no delay and no patient consequences.

Common Device Name
ORTHOPAEDIC KNIFE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8102573
Report Number1221934-2018-53940
Device Sequence Number2017895
Product Code NBH
UDI-Device Identifier10886705004058
UDI-Public10886705004058
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/20/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214622
Device Lot Number7D4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2015
Initial Report FDA Received Date11/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1